# SDR 2007FA0000880

- Difficulty date: September 17, 2007
- Submitted: October 10, 2007
- Operation: General aviation
- Aircraft: N9531H
- Make and model: Cessna 172M
- Aircraft serial: 17266205
- Engine: Lyc O320*
- System (JASC): 2420 · AC Generation System
- Part: Alternator
- Part number: DOFF10300JR
- Part serial: G122718
- Condition: Inoperative
- Part time: 46 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS ALTERNATOR WAS OVERHAULED, OPERATED LESS THAN 50 HOURS, FAILED.  THE STUD THAT HOLDS THE DIODE PLATE IN THE ALTERNATOR WAS BROKEN, AND THE SECOND STUD WAS LOOSE.  THIS HAS BEEN AN ONGOING PROBLEM WITH OVERHAULS.  WE ARE A SMALL SHOP, YET WE HAVE HAD MANY FAILURE WITH THIS PRODUCT IN THE PAST 2 YEARS.  APPROXIMATELY 70 PERCENT OF THE OVERHAULS WE HAVE INSTALLED HAVE GONE BACK FOR WARRANTY.  PROBLEMS INCLUDE LOOSE DRIVE PULLEYS, LOOSE HARDWARE, SHORT CIRCUITS, DEAD FIELD WINDINGS, DEFECTIVE BRUSHES.  MY SUPPLIERS STATE THAT THEY HAVE HAD MANY COMPLAINTS ABOUT THIS REPAIR.
